MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-4
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 1 x zilbs-635-10-4 device of lot c1217300 was not returned for evaluation.With the information provided, a document based investigation was carried out.Additional information was provided by the sales representative.The device was advanced over an olympus visiglide wire guide of unknown diameter, through am olympus jf-260v endoscope.A sphincterotomy was not conducted prior to this occurrence, nor was dilation of the obstructed area.The target location of the device was the right hepatic bile duct.No resistance was encountered while advancing the wire guide to the target location.Resistance was encountered while advancing the complaint device to the target location.The complaint device was not advanced through a previously placed stent.No portion of the device remained inside the patient, and the procedure was completed with no further treatment.In addition, the patient anatomy was reported as severely tortuous, and the stent partially deployed while the safety lock was in place.There is no evidence to suggest that this incident did not occur.Therefore the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the tortuous patient anatomy, which would lead to high forces and the resistance encountered during advancement of the complaint device.However, as the device has not yet been returned for evaluation, and the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with this lot number.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Metalic stents had been placed in the right and left hepatic ducts with side-by-side technique before.The zilbs- stent was to be additionally placed in the right hepatic duct as reintervention.During advancement of the delivery system, the stent was partially deployed.Therefore, the delivery system was removed from the patient and the procedure was finished without any further treatment.
 
Additional Manufacturer Narrative
The 1x zilbs-635-10-4 device of lot c1217300 was returned for evaluation, with the original packaging.The packaging was open on receipt.Additional information was provided by the sales representative.The device was advanced over an olympus visiglide wire guide of unknown diameter, through am olympus jf-260v endoscope.A sphincterotomy was not conducted prior to this occurrence, nor was dilation of the obstructed area.The target location of the device was the right hepatic bile duct.No resistance was encountered while advancing the wire guide to the target location.Resistance was encountered while advancing the complaint device to the target location.The complaint device was not advanced through a previously placed stent.No portion of the device remained inside the patient, and the procedure was completed with no further treatment.In addition, the patient anatomy was reported as severely tortuous, and the stent partially deployed while the safety lock was in place.On evaluation of the returned device, the flexor was observed to be shortened, and a kink was noted on the inner catheter (peek) just proximal of the white tip.There is no evidence to suggest that this incident did not occur.Therefore the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include the tortuous patient anatomy, which would lead to high forces and the resistance encountered during advancement of the complaint device.Also, the use of the complaint device in a side by side technique, along with insufficient strength of the flexor could have caused or contributed to the partial deployment reported by the customer.However, as the conditions of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that a project has been initiated to improve the strength of the flexor, and to prevent reoccurrence of premature deployment.Prior to distribution, all zilbs (zilver biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information provided to date, there is no evidence to suggest any manufacturing issues associated with this lot number.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: metalic stents had been placed in the right and left hepatic ducts with side-by-side technique before.The zilbs- stent was to be additionally placed in the right hepatic duct as reintervention.During advancement of the delivery system, the stent was partially deployed.Therefore, the delivery system was removed from the patient and the procedure was finished without any further treatment.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6263432
Report Number3001845648-2017-00016
Device Sequence Number11019723
Product Code FGE
UDI-Device Identifier10827002506180
UDI-Public(01)10827002506180(17)190405(10)C1217300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-10-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1